Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 8, 2006, 8:47 PM MDT for Socorro County, New Mexico. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2006, 8:47 PM MDT (02:47 UTC)
- Expired
- Jul 8, 2006, 10:45 PM MDT
- In force
- 118 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 122 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 090253 FFWABQ NMC053-090445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 847 PM MDT SAT JUL 8 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND NORTHWEST SOCORRO COUNTY IN CENTRAL NEW MEXICO * UNTIL 1045 PM MDT * AT 843 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING IN SOCORRO....BOTH FROM THUNDERSTORMS IN THE AREA AS WELL AS ACROSS THE MOUNTAINS TO THE WEST AND NORTHWEST. FLASH FLOODING IS ALSO LIKELY TO BE OCCURRING NEAR AND WEST THROUGH NORTHWEST FROM MAGDALENA. THE THUNDERSTORMS PRODUCING THE FLOODING WERE MOVING TO THE NORTHEAST AROUND 20 MPH. BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. LAT...LON 3393 10764 3381 10665 3436 10661 3445 10749 $$
2 follow-up statements
000 WGUS75 KABQ 090421 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1017 PM MDT SAT JUL 8 2006 NMC053-090445- SOCORRO- 1017 PM MDT SAT JUL 8 2006 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL AND NORTHWEST SOCORRO COUNTY UNTIL 1045 PM MDT... AT 1013 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING BETWEEN 830 AND 10 PM IN PORTIONS OF THE SOCORRO AREA INCLUDING A CITY TRAILER PARK AND AN UNDERPASS WHERE 4 FEET OF WATER WAS REPORTED. THUNDERSTORM RAINS HOWEVER ARE DIMINISHING ACROSS SOCORRO COUNTY. * LOCATIONS IMPACTED INCLUDE... BERNARDO... ESCONDIDA... LEMITAR... MAGDALENA... SAN ACACIA... SAN ANTONIO... WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD CROSSINGS EVEN HOURS LATER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO HIGHER GROUND. LAT...LON 3395 10759 3381 10658 3438 10654 3449 10729 $$
000 WGUS75 KABQ 090445 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1045 PM MDT SAT JUL 8 2006 NMC053-090455- SOCORRO- 1045 PM MDT SAT JUL 8 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL AND NORTHWEST SOCORRO COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...MAINLY ALONG ARROYOS AND SMALL STREAMS DUE TO THE EARLIER HEAVY RAINFALL FROM UPSTREAM THUNDERSTORMS...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3395 10759 3381 10658 3438 10654 3449 10729 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:35 PM MDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 8, 2:35 PM MDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT SAT JUL 8 2006 .DISCUSSION...AN UPR LVL VORT MAX ROLLING ACROSS ERN AZ/WRN NM WILL BRING A SURGE OF DRIER AIR INTO THE WESTERN HALF OF THE STATE FOR THE OVERNIGHT HOURS. HOWEVER...OVER THE EASTERN HALF...GOOD MOISTURE PLUME STILL BE SEEN STREAMING NORTH OUT OF OLD MEXICO. THE CENTRAL MOUNTAIN CHAIN EAST WILL BE THE FOCAL POINT FOR MODERATE TO VERY HEAVY RAINFALL FOR THE EVENING HOURS. AS A RESULT HAVE INCLUDED NUMEROUS POPS ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE ENTIRE NORTHEAST QUARTER OF THE STATE THROUGH MIDNIGHT. THE ISOLATED NATURE OF THE VERY HEAVY RAIN DOES NOT WARRANT A FLASH FLOOD WATCH AT THIS TIME...SO WILL DEAL WITH INDIVIDUAL HEAVY RAINERS ON A CASE BY CASE BASIS WITH MORE LOCALIZED PRODUCTS SUCH AS THE FLS...SPS...AND SHORT TERM FORECASTS. THE UPR LVL VORT MAX WORKING ITS WAY INTO WRN NM WILL BEGIN TO BREAK THE UPR LVL RDG DOWN LOCATED JUST EAST OF THE STATE. AS THIS HAPPENS A SLIGHTLY MORE ZONAL FLOW PATTERN WILL DEVELOP BRINGING SOME DRIER MID LEVEL AIR INTO THE STATE. PLENTY OF SFC MOISTURE IN PLACE WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP EACH AFTERNOON AND EVENING INTO THE EARLY PART OF NEXT WEEK...BUT HEAVY RAIN THREAT WILL BEGIN TO DIMINISH AFTER TOMORROW. DURING THE DAY TOMORROW...HEAVY RAIN WILL BE LESS LIKELY THAN TODAY...BUT CAN/T RULE OUT ONE OR TWO THUNDERSTORMS PRODUCING COPIOUS AMOUNTS OF RAIN ESPECIALLY OVER THE EASTERN PLAINS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST AT LEAST THROUGH THE MIDDLE OF NEXT WEEK WITH THE CHANCES GENERALLY DIMINISHING A LITTLE MORE EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 88 62 90 / 40 30 30 20 GALLUP.......................... 56 84 55 85 / 30 30 30 20 GRANTS.......................... 59 83 55 86 / 40 30 30 20 GLENWOOD........................ 62 92 63 93 / 30 30 30 30 CHAMA........................... 49 75 47 76 / 50 40 30 40 LOS ALAMOS...................... 58 78 53 81 / 40 50 40 40 RED RIVER....................... 45 67 42 71 / 60 40 30 40 TAOS............................ 53 77 50 84 / 60 50 30 40 SANTA FE........................ 59 80 55 84 / 30 50 40 30 SANTA FE AIRPORT................ 61 81 58 86 / 30 40 40 20 ESPANOLA........................ 64 86 57 89 / 30 40 40 30 ALBUQUERQUE HEIGHTS............. 65 86 66 90 / 30 30 40 20 ALBUQUERQUE VALLEY.............. 66 86 66 91 / 30 30 40 20 ALBUQUERQUE FOOTHILLS........... 64 85 63 89 / 30 40 40 20 ALBUQUERQUE WEST MESA........... 65 86 64 91 / 30 30 40 20 SOCORRO......................... 66 88 64 89 / 30 30 30 30 SANDIA PARK/CEDAR CREST......... 60 76 51 77 / 30 40 40 20 MORIARTY/ESTANCIA............... 56 81 57 87 / 30 40 40 20 CARRIZOZO....................... 62 86 60 88 / 60 30 30 30 RUIDOSO......................... 57 78 54 81 / 60 20 30 20 RATON........................... 55 77 54 84 / 60 50 30 30 LAS VEGAS....................... 54 76 53 82 / 60 50 40 30 ROY............................. 60 77 59 82 / 60 40 30 30 CLAYTON......................... 62 81 60 89 / 60 40 30 30 SANTA ROSA...................... 65 85 60 90 / 60 40 30 20 TUCUMCARI....................... 66 87 64 94 / 50 40 30 20 FORT SUMNER..................... 67 88 66 92 / 30 30 20 20 CLOVIS.......................... 66 88 65 94 / 20 30 20 20 PORTALES........................ 67 88 66 91 / 20 20 20 20 ROSWELL......................... 68 92 70 95 / 20 10 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Jul 8, 5:38 AM MDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 AM MDT SAT JUL 8 2006 NMZ001>021-026-091200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 538 AM MDT SAT JUL 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... LOCALIZED FLASH FLOODING IS POSSIBLE TODAY. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING OF NORMALLY DRY ARROYOS AND STREAMS AS WELL AS PONDING OF WATER IN LOW SPOTS AND DIPS. ISOLATED STRONG STORMS MAY ALSO PRODUCE WIND GUSTS UP TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER... POTENTIAL FOR LOCALLY HEAVY RAINS WILL CONTINUE THOUGH THE WEEKEND. THESE RAINS HAVE THE POTENTIAL TO CAUSE LOCALIZED RAPID RISES OF WATER IN NORMALLY DRY ARROYOS AND STREAMS AS WELL AS PONDING OF WATER ON ROADWAYS. ISOLATED STRONG THUNDERSTORMS MAY PRODUCE GUSTY WINDS UP TO 45 MPH AND SMALL HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23
In the hours before
Special weather statement, Jul 8, 5:09 PM MDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 509 PM MDT SAT JUL 8 2006 NMZ002-009-090015- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ- ...STRONG THUNDERSTORMS MOVING INTO THE CENTRAL RIO GRANDE VALLEY... AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HEAVY RAINFALL. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 15 TO 20 MPH AND WILL TRACK FROM THE WESTERN PORTIONS OF BERNALILLO AND VALENCIA COUNTIES TOWARD THE RIO GRANDE. THE THUNDERSTORMS WILL BE PRECEDED BY GUSTY OUTFLOWS WITH SPEEDS OF 45 TO 50 MPH. THESE THUNDERSTORMS HAVE BEEN PRODUCING BRIEF HEAVY RAINS WITH AMOUNTS OF HALF AN INCH TO THREE QUARTERS OF AN INCH IN 30 MINUTES. THE STORMS WILL MOVE INTO THE REGION INCLUDING THE ALBUQUERQUE METRO AREA AND BELEN BY AROUND 520 PM. GUSTY WINDS WILL REACH THE AREA BY 510 PM. ADDITIONAL THUNDERSTORMS MAY DEVELOP RAPIDLY ALONG OUTFLOW BOUNDARIES. THROUGH 600 PM...BE PREPARED FOR THUNDERSTORMS PRODUCING GUSTY WINDS TO 50 MPH...HEAVY DOWNPOURS...AND CLOUD TO GROUND LIGHTNING. WATCH FOR AREAS OF BLOWING DUST AND FOR SUDDEN INCREASES AND FAST MOVING WATER ALONG LOW SPOTS IN ROADS AND DRAINAGES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA.
Local storm report, Jul 8, 6:21 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT SAT JUL 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD ALBUQUERQUE 35.12N 106.62W
07/08/2006 BERNALILLO NM NWS EMPLOYEE
1 FOOT OF WATER ACROSS ROAD AT WASHINGTON AND LOMAS
&&
KDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:43 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval, Valencia | 62 min |
| Jul 8, 6:44 PM MDT | Flash Flood Warning | ABQ | San Juan | 91 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.